Thunderstorm Wind, St. Louis
- When
- June 5, 10:08 PM CST
- Where
- St. Louis County, 3 mi S of Orr
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.000, -92.833
Many large trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 5, 2:00 PM CST, 8 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 300 PM CDT SUN JUN 5 2005 .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED AHEAD OF A LOW PRESSURE SYSTEM AND COLD FRONT SLOWLY TRACKING EAST ACROSS THE UPPER MIDWEST. ETA40 CAPE VALUES ARE PROGGED AT 1500 TO 2500 J/KG...WITH THE HIGHEST VALUES ACROSS NWRN WI. 0-3KM HELICITY VALUES DO NOT LOOK AS FAVORABLE FOR ROTATING STORMS AS YESTERDAY...WITH THE HIGHEST AMOUNTS TO THE EAST AND SOUTHEAST OF OUR CWA. SO BELIEVE THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER DUE TO THE STRENGTH OF INSTABILITY AND POTENTIAL OUTFLOW BOUNDARIES...FEEL THAT SUPERCELLS MAY STILL DEVELOP WITH ISOLATED TORNADOES POSSIBLE...ALTHOUGH MAINLY ACROSS WISCONSIN. THE ETA40 HAS THIS FRONT MOVING TO THE EAST OF OUR CWA BY MIDNIGHT TONIGHT...WITH ONLY SCATTERED SHOWERS LINGERING ACROSS OUR CWA AFTER MIDNIGHT...ESPECIALLY NORTHEAST. WEAK HIGH PRESSURE WILL BUILD ACROSS THE UPPER MIDWEST ON MONDAY...HOWEVER THERE WILL STILL BE A CHANCE OF SHOWERS DUE TO COLD AIR ALOFT AND INCREASED DAYTIME HEATING. BY THEN ANOTHER LOW PRESSURE SYSTEM WILL BE DEVELOPING OVER THE PLAINS...WITH SHOWERS AND THUNDERSTORMS FORMING ALONG THE WARM FRONT ACROSS THE DAKOTAS. THE LOW AND FRONT WILL SLOWLY MOVE EWRD...WITH THE THUNDERSTORM ACTIVITY MOVING INTO WRN AND SRN MN LATE MONDAY NIGHT...THEN ACROSS OUR CWA ON TUESDAY. SEVERE WEATHER IS AGAIN EXPECTED ON TUESDAY DUE TO STRONG SHEAR AND INCREASING INSTABILITY. UNSETTLED WEATHER WILL CONTINUE THROUGH WEDNESDAY. HOWEVER BEYOND THAT...THE MODELS DIFFER WITH THE GFS TAKING A WEAKENING LOW TO OUR SOUTHEAST WED NIGHT...WHILE THE ETA KEEPS A STRONGER LOW TO OUR WEST. IT APPEARS THAT WIDESPREAD DRY WEATHER WONT RETURN UNTIL LATE THIS WEEK AND NEXT WEEKEND. && .AVIATION...SCT MVFR CIGS AND VSBYS WILL CONTINUE ACROSS THE AREA THROUGH THIS EVENING...ASSOCIATED WITH THUNDERSTORM ACTIVITY. WDLY SCT IFR CIGS/VSBYS ARE POSSIBLE WITH STRONGER STORMS...ALONG WITH DAMAGING WINDS AND LARGE HAIL. MVFR TO IFR CIGS AND SCTRD SHOWERS WILL LINGER OVER NIGHT...BUT THE THUNDERSTORMS WILL MOVE OFF TO THE EAST OF THE AREA BY MIDNIGHT TONIGHT. PATCHY FOG MAY AGAIN DEVELOP LATE TONIGHT...PRODUCING IFR-MVFR VSBYS. CIGS WILL BEGIN TO BREAK UP TOMORROW...ALTHOUGH WDLY SCT TO SCT SHOWERS WILL CONTINUE THROUGH THE DAY. && .DLH WATCHES/WARNINGS/ADVISORIES... MN...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM CDT FOR ZONES 011>012-019>021-037>038. WI...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM CDT FOR ZONES 001>004-006>009. BERDES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 730 AM CDT SUN JUN 5 2005 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 730 AM CDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE AREA FOR AND BECOME MORE SCATTERED TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR NORTHWEST WISCONSIN. THE MAIN THREAT WILL BE DAMAGING HAIL...ALTHOUGH SEVERE WINDS AND TORNADOES ARE ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHWEST WISCONSIN TODAY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH KFM
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
540 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 6 E PARK FALLS 45.93N 90.32W
06/05/2005 0.75 INCH PRICE WI AMATEUR RADIO
AT INTERSECTION OF HWY 70 AND PRICE LAKE RD
0357 PM HAIL 5 W FIFIELD 45.88N 90.53W
06/05/2005 0.75 INCH PRICE WI LAW ENFORCEMENT
0402 PM HAIL PARK FALLS 45.93N 90.45W
06/05/2005 0.75 INCH PRICE WI PUBLIC
0403 PM HAIL BUTTERNUT 46.01N 90.50W
06/05/2005 1.00 INCH ASHLAND WI CO-OP OBSERVER
POSSIBLE FUNNEL CLOUD
0405 PM TSTM WND DMG 2 NNW PARK FALLS 45.96N 90.46W
06/05/2005 PRICE WI LAW ENFORCEMENT
TREES DOWN AT BUTTERNUT LAKE
0405 PM TORNADO 2 NNW PARK FALLS 45.96N 90.46W
06/05/2005 PRICE WI LAW ENFORCEMENT
TORNADO OVER BUTTERNUT LAKE
0406 PM HAIL PARK FALLS 45.93N 90.45W
06/05/2005 1.00 INCH PRICE WI TRAINED SPOTTER
0407 PM HAIL PARK FALLS 45.93N 90.45W
06/05/2005 1.50 INCH PRICE WI PUBLIC
INTERSECTION OF HWY 13 AND HWY CNTY E
0408 PM HAIL PARK FALLS 45.93N 90.45W
06/05/2005 1.75 INCH PRICE WI LAW ENFORCEMENT
&&
RWBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 647 PM CDT SUN JUN 5 2005 WIZ003-004-009-060030- ASHLAND-IRON-PRICE- 647 PM CDT SUN JUN 5 2005 ...TORNADO WATCH #407 IS NO LONGER IN EFFECT FOR A PORTION OF NORTHWEST WISCONSIN... TORNADO WATCH #407 IN EFFECT UNTIL 1000 PM HAS BEEN CANCELLED FOR ASHLAND...IRON...AND PRICE COUNTIES. SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE AND MAY PRODUCE GUSTY WINDS AND SMALL HAIL ALONG HEAVY DOWNPOURS TONIGHT. STEWART
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 654 PM CDT SUN JUN 5 2005 MNZ011-012-019>021-037-038-WIZ001-002-006>008-060030- BAYFIELD-BURNETT-C. ST. LOUIS-DOUGLAS-N. LAKE/N. COOK-N. ST. LOUIS- PINE-S. COOK/LAKESHORE-S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER- WASHBURN- 654 PM CDT SUN JUN 5 2005 ...SEVERE THUNDERSTORM WATCH #405 WILL BE ALLOWED TO EXPIRE AT 700 PM... SEVERE THUNDERSTORM WATCH #405 IN EFFECT FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN WILL BE ALLOWED TO EXPIRE AT 700 PM. SHOWERS AND THUNDERSTORMS ARE STILL LIKELY TONIGHT AND MAY PRODUCE GUSTY WINDS AND SMALL HAIL ALONG HEAVY DOWNPOURS TONIGHT. STEWART
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1108 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 3 S ORR 48.02N 92.82W
06/05/2005 NORTHWEST ST. LOUI MN CO-OP OBSERVER
MANY LARGE TREES DOWN
&&
EOMThe Duluth radar (KDLH), 138 km away, was scanning. The volume nearest the first event began at 04:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
Many large trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460285.